Alert archive / New York / Flash Flood Warnings in 2008

Flash Flood Warning 7, NWS Albany, NY

July 9, 2008Rensselaer County, New York

NWS Albany, NY issued this flash flood warning at Jul 9, 2008, 5:32 PM EDT for Rensselaer County, New York. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2008, 5:32 PM EDT (21:32 UTC)
Expired
Jul 9, 2008, 8:10 PM EDT
In force
3 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

County Rensselaer County, NY

The radar

The Albany radar (KENX), 51 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 6:24 PM EDTFLASH FLOOD1 S Berlin, NYPLANK ROAD...COUNTY HIGHWAY 41...WASHED OUT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 52 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.5 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 454 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
454 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KALY 092135
FFWALY
NYC083-100030-
/O.NEW.KALY.FF.W.0007.080709T2132Z-080710T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
532 PM EDT WED JUL 9 2008

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 830 PM EDT

* AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRAFTON...
  BERLIN...EAST POESTENKILL AND PETERSBURG. THE HEAVIEST RAINFALL
  HAS FALLEN IN THE POESTEN KILL BASIN UPSTREAM OF POESTENKILL...AND
  IN THE LITTLE HOOSIC RIVER BASIN UPSTREAM OF PETERSBURG.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4269 7360 4273 7354 4279 7343 4278 7329
      4274 7327 4259 7332 4258 7348 4260 7357

$$

SND
2 follow-up statements
000 
WGUS71 KALY 092318
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
718 PM EDT WED JUL 9 2008

NYC083-100030-
/O.CON.KALY.FF.W.0007.000000T0000Z-080710T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RENSSELAER NY-
718 PM EDT WED JUL 9 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
CENTRAL RENSSELAER COUNTY...

AT 624 PM EDT...LOCAL OFFICIALS REPORTED PLANK ROAD NEAR BERLIN
WASHED OUT.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POESTENKILL 
AND BERLIN. 

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4269 7360 4273 7354 4279 7343 4278 7329
      4274 7327 4259 7332 4258 7348 4260 7357

$$

SND
000 
WGUS71 KALY 100010
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
808 PM EDT WED JUL 9 2008

NYC083-100018-
/O.CAN.KALY.FF.W.0007.000000T0000Z-080710T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RENSSELAER NY-
808 PM EDT WED JUL 9 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL RENSSELAER
COUNTY...

STREAMS SHOULD BEGIN TO RECEDE AS RAINFALL ENDED ACROSS THE WARNED AREA
AROUND 630 PM. SOME ADDITIONAL RAIN SHOWERS ARE POSSIBLE THIS EVENING.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4269 7360 4273 7354 4279 7343 4278 7329
      4274 7327 4259 7332 4258 7348 4260 7357

$$

SND

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 3:45 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 9, 3:45 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
345 PM EDT WED JUL 9 2008

.SYNOPSIS...
A COLD FRONT...MOVING INTO WESTERN NEW YORK STATE...WILL WORK ACROSS
THE REGION OVERNIGHT. SLIGHTLY COOLER AND MUCH DRIER AIR WILL TAKE
HOLD ON THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
WATCHING SCATTERED SHOWERS AND STORMS POP UP AND MOVE ACROSS OUR
REGION. ONE ROGUE STORM OVER IN BRATTLEBORO PRODUCE SIGNIFICANT WIND
DAMAGE DESPITE THE FACT THE CELL WAS WELL BELOW SEVERE
THRESHOLD...WITH ELEVATED CORE OF MAX WINDS NO HIGHER THAN 46 KTS AT
8000 FEET AND VILS IN THE 40S (AS OPPOSED TO THE VIL OF THE DAY
BEING CLOSER TO 60). WE ARE ACTUALLY SEEING SOME SUBSIDENCE IN THE
WAKE OF A PRE-FRONTAL TROUGH WHICH HAS ALLOWED FOR SOME BREAKS OF
SUNSHINE...WHICH IS LIKELY FURTHER DESTABILIZING THE ATMOSPHERE.
CERTAINLY NOT OUT OF THE WOODS YET...AND THE THREAT OF SEVERE
REMAINS SLIGHT.

FOR NOW...WILL CONTINUE WITH IDEA THAT THUNDERSTORMS COULD CONTAIN
STRONG GUSTY WINDS...HEAVY RAIN AND FREQUENT LIGHTNING. LAPSE RATES
REMAIN MODEST AT BEST (GENERALLY AT OR BELOW 6.0 C/KM).
HOWEVER...MSAS ANALYSIS SCBAPES RANGE FROM 1000-2000 J/KG FROM
ALBANY SOUTH AND EAST. IF A WATCH IS NEEDED...WILL BEEF UP
WORDING.

IT LOOKS AS IF THE REAL COLD FRONT WILL NOT CROSS OUR REGION UNTIL
AFTER 00Z. SHOWERS COULD LINGER UNTIL AROUND MIDNIGHT...BUT THE
THREAT OF SEVERE SHOULD DIMINISH AFTER SUNDOWN.

UPSTREAM TEMPS INDICATE LOW TEMPERATURES IN THE 50S NW OF
ALBANY...60-65 FROM ALBANY SOUTH AND EAST. A BLEND OF MODEL
GUIDANCES ARE ACCEPTED AND APPEAR TO CAPTURE THIS TREND.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
UPSTREAM DEWPOINTS IN THE LOWER 50S SHOULD BE MOVING INTO OUR REGION
ON THURSDAY ALONG WITH GUSTY WEST BREEZE. A MUCH MORE COMFORTABLE
FEELING DAY WITH LOTS OF SUNSHINE. SCATTERED CU SHOULD BE MAINLY
CONFINED TO THE HIGHER TERRAIN. GUSTS UP TO 30 MPH CAN BE EXPECTED
OVER THE HIGHER TERRAIN...25 VALLEY LOCATIONS. WENT WITH A BLEND OF
ALL MACHINE GUIDANCE FOR HIGH TEMPERATURES.

A GOOD NIGHT FOR SLEEPING FOLLOWS ON THURSDAY NIGHT AS HIGH PRESSURE
CRESTS JUST TO THE SOUTH. WITH A MAINLY CLEAR AND SLACKENING
WINDS...GOOD RADIATIONAL COOLING IN OUR SHELTERED
VALLEYS...TEMPERATURES COULD FALL AS LOW AS THE UPPER 40S...WHILE
MOST AREAS WILL BE IN THE 50S. WENT WITH A BLEND OF MODEL
GUIDANCE...BUT TWEAKED A FEW OF OUR USUAL COOLER PLACES.

ON FRIDAY...WHILE STARTING OUT MAINLY SUNNY AND DRY...BOTH THE GFS
AND NAM ELUDE TO SOME DYING MCS TRYING TO MOVE ACROSS AT LEAST THE
NORTHERN FRINGES OF OUR REGION. THIS WOULD FORM ALONG AN UPPER LEVEL
WARM FRONT...MOVING ACROSS THE REGION. HAVE INTRODUCED SLIGHT POPS
BY AFTERNOON EVERYWHERE...LOW CHANCES NW. H850 TEMPERATURES WARM
FROM ABOUT 12C TO 15C...SO KEPT TEMPERATURES ABOUT THE SAME AS
THURSDAY SINCE THERE COULD BE A BIT MORE CLOUDS COVER...AND A COOLER
MORNING TO START OFF.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE WEEKEND STARTS OFF WITH INCREASING HEAT AND HUMIDITY AS HIGH
PRESSURE MOVES OUT OVER THE NORTH ATLANTIC...AND A MOIST SOUTHERLY
FLOW ENSUES.  A COLD FRONT PASSES THROUGH DURING THE DAY ON
SUNDAY...WITH A WAVE OF LOW PRESSURE DEVELOPING ALONG IT AS IT
PASSES OFF THE DELMARVA.  THUS...POPS REMAIN IN THE CHANCE CATEGORY
UNTIL TUESDAY.  THEN...HIGH PRESSURE FINALLY BUILDS IN.  WENT WITH
THE MOS GUIDANCE...WHICH STICKS CLOSE TO THE MEX...EXCEPT FOR THE
SUNDAY MORNING LOWS...WENT COOLER.  THE FIRST HALF OF NEXT WEEK WILL
FEATURE SEASONABLE TEMPERATURES.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
WE ARE STILL IN SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON.

SCATTERED SHOWERS AND STORMS CONTINUE ON THE RADAR SCREEN. THE
BIG QUESTION REMAINS WHETHER OR NOT COVERAGE WILL INCREASE AND
BECOME BETTER ORGANIZED. LOTS OF CLOUDS UPSTREAM ARE A MITIGATING
FACTOR. A PRE-FRONTAL BOUNDARY ALREADY SLIPPED TO OUR EAST...BUT ALL
IT DID WAS SHIFT THE WIND BUT THE DEWPOINTS REMAINS HIGH. THE SKY
HOWEVER...AS BRIEFLY CLEARED OUT WHICH WILL ALLOW FOR FURTHER
DESTABILIZATION. ANOTHER TROUGH MIGHT STILL MOVE THROUGH LATE IN THE
AFTERNOON...AND THE REAL COLD FRONT TONIGHT. EXPECT AT LEAST A
SMATTERING OF SHOWERS AND POSSIBLE STORMS THROUGH THE
AFTERNOON...BRIEFLY DROPPING CONDITIONS TO IFR. THERE IS AN OUTSIDE
CHANCE OF ANY STORM TO BECOME BRIEFLY STRONG TO SEVERE...PRODUCING
GUSTY WINDS. FOR NOW...CONTINUE THE CB PHILOSOPHY WITH TEMPO SHOWERS.

THE NEXT BIG CHALLENGE IS WHETHER OR NOT THERE WILL FOG OVERNIGHT.
GOOD PRESSURE RISES UPSTREAM INDICATE THAT WE MIGHT KEEP ENOUGH OF
BREEZE TO MINIMIZE FOG FORMATION. THATS HOW WE ARE PLAYING IT
NOW...OF COURSE THAT THINKING COULD CHANGE. STILL HAVE MVFR FOG AT
KGFL AND KPOU OVERNIGHT AND THIS FOG POTENTIAL WILL CONTINUE TO BE
MONITORED.

VFR WITH UNRESTRICTED VISIBILITIES EXPECTED ON THURSDAY. THERE WILL
BE A GUSTY WNW BREEZE...ESPECIALLY AT ALBANY WHERE IT COULD GUST
PAST 20KTS AT TIMES.

OUTLOOK...
FRIDAY...VFR...SLGHT CHC PM -TSRA.
SAT...VFR...POSS MAINLY ISOLD -SHRA.
SUN AND MON...VFR/MVFR...CHC -SHRA/TSRA.
TUE AND WED...VFR. NO SIG WX.

&&

.FIRE WEATHER...
EXPECT SCATTERED SHOWERS AND STORMS THROUGH THIS EVENING...BECOMING
ISOLATED THEN ENDING OVERNIGHT. MUCH DRIER WEATHER ON TAP FOR
THURSDAY ALONG WITH A GUSTY W OR NW WIND. RH NEAR 100 PERCENT
TONIGHT...DROPPING TO 30-40 PERCENT THURSDAY AFTERNOON...EXCEPT
40-50 PERCENT ACROSS THE ADIRONDACKS. A FULL RECOVERY WITH DEW
EXPECTED THURSDAY OVERNIGHT AND RH VALUES DROPPING TO SIMILAR VALUES
ON FRIDAY. AN ISOLATED SHOWER OR THUNDERSTORM POSSIBLE ON
FRIDAY...MAINLY NORTH AND WEST OF ALBANY.

&&

.HYDROLOGY...
SOME OF THE STORMS TODAY HAVE BEEN RAINERS PRODUCING WELL OVER AN
INCH IN A FEW SPOTS. MORE RAINERS CAN BE EXPECTED THROUGH THIS
EVENING...WITH LOCALIZED AREAS RECEIVING AN ADDITIONAL INCH OR
TWO...WHILE RIVER BASIN AVERAGES WILL BE CLOSE TO A QUARTER OF AN
INCH. MOST WATERSHEDS WILL NOT SEE ANY RESPONSES...BUT IF A SLOW
MOVING THUNDERSTORM WERE TO MOVE A CRITICAL LOCATION OF A STREAM OR
EVEN A SMALL RIVER...SHARP WITHIN BANK RISES ARE POSSIBLE. IN
ADDITION...LOCALIZED HEAVY RAIN WILL PRODUCE LOCALIZED PONDING ON
ROADWAYS AND AREAS OF POOR DRAINAGE.

AFTER THIS EVENING...OUR WEATHER WILL TURN DRY AND REMAIN THAT DAY
AT LEAST IN FRIDAY. ON FRIDAY...A WARM FRONT MIGHT TOUCH OFF SOME
SCATTERED SHOWERS AND STORMS...OR PERHAPS AN MCS. HOWEVER...THE AIR
WILL BE DRY AND ANY MCS WILL LIKELY NOT PRODUCE ENOUGH RAINFALL TO
PRODUCE ANY RESPONSES. MORE DRY WEATHER SATURDAY...WITH THE NEXT
CHANCE OF SHOWERS ON SUNDAY.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...HWJIV
NEAR TERM...HWJIV
SHORT TERM...HWJIV
LONG TERM...HELLER
AVIATION...HWJIV
FIRE WEATHER...HWJIV
HYDROLOGY...HWJIV
Hazardous weather outlook, Jul 9, 4:00 PM EDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
400 PM EDT WED JUL 9 2008

NYZ032-033-038>040-042-043-047-048-082-101100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-NORTHERN FULTON-
400 PM EDT WED JUL 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN
ADIRONDACKS...MOHAWK VALLEY AND SCHOHARIE VALLEY OF EAST CENTRAL
NEW YORK.

.DAY ONE...TONIGHT

NON SEVERE THUNDERSTORMS WILL BE SCATTERED ABOUT INTO EARLY THIS
EVENING. THE THUNDERSTORMS MAY CONTAIN GUSTY WINDS...FREQUENT
LIGHTNING AND HEAVY DOWNPOURS. THE THUNDERSTORMS WILL FORM ALONG AND
AHEAD OF A COLD FRONT WHICH IS EXPECTED TO MOVE THROUGH THE REGION
LATE TODAY. THEY WILL MOVE FROM SOUTHWEST TO NORTHEAST AT 25 MPH AND
MAY FORM INTO ONE TO SEVERAL LINES WHICH TRACK FROM WEST TO EAST.
THE MAIN CONCERN WILL BE FOR LOCALIZED FLOODING OF POOR DRAINAGE
AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY.
THERE IS THE CHANCE OF THUNDERSTORMS ON SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND REPORTS OF RAINFALL AMOUNTS OF 2
INCHES OR MORE AS WELL AS REPORTS OF ANY FLOODING TO THE NATIONAL
WEATHER SERVICE VIA TELEPHONE OR THE SEVERE WEATHER REPORT FORM ON
THE INTERNET.

CTZ001-013-MAZ001-025-NYZ041-049>054-058>061-063>066-083-084-
VTZ013>015-101100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN SARATOGA-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
400 PM EDT WED JUL 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...THE LAKE GEORGE SARATOGA
REGION...EASTERN CATSKILLS...GREATER CAPITAL DISTRICT...TACONICS
AND MID HUDSON VALLEY OF EAST CENTRAL NEW YORK AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE SCATTERED INTO EARLY THIS EVENING WITH A
SLIGHT CHANCE OF SEVERE THUNDERSTORMS. THE THUNDERSTORMS MAY CONTAIN
GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY DOWNPOURS. THE
THUNDERSTORMS WILL FORM ALONG AND AHEAD OF A COLD FRONT WHICH IS
EXPECTED TO MOVE THROUGH THE REGION LATE TODAY. THEY WILL MOVE FROM
SOUTHWEST TO NORTHEAST AT 25 MPH AND MAY FORM INTO ONE TO SEVERAL
LINES WHICH TRACK FROM WEST TO EAST. THE MAIN CONCERN WILL BE FOR
THE POSSIBILITY OF DAMAGING WIND GUSTS AS WELL AS LOCALIZED FLOODING
OF POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY. THERE IS THE
CHANCE OF THUNDERSTORMS ON SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ESPECIALLY THIS AFTERNOON INTO
THIS EVENING. IN ADDITION...SPOTTERS ARE REQUESTED TO SEND REPORTS
OF RAINFALL AMOUNTS OF 2 INCHES OR MORE AS WELL AS REPORTS OF ANY
FLOODING TO THE NATIONAL WEATHER SERVICE VIA TELEPHONE OR THE
SEVERE WEATHER REPORT FORM ON THE INTERNET.

In the hours before

Special weather statement, Jul 9, 1:55 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
155 PM EDT WED JUL 9 2008

VTZ013-014-091900-
BENNINGTON VT-WESTERN WINDHAM VT-
155 PM EDT WED JUL 9 2008

...STRONG THUNDERSTORMS IN BENNINGTON AND WESTERN WINDHAM COUNTIES...

AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM DORSET TO 10 MILES SOUTHWEST OF SHAFTSBURY...OR
ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF DANBY TO HOOSICK
FALLS...AND MOVING EAST AT 25 MPH.

THUNDERSTORMS WILL BE NEAR...
HIDDEN VALLEY...SHAFTSBURY AND ARLINGTON BY 200 PM EDT
MANCHESTER CENTER AND MANCHESTER BY 205 PM EDT
STRATTON AND LONDONDERRY BY 235 PM EDT

RAINFALL AMOUNTS MAY APPROACH AN INCH AN HOUR FROM THIS LINE OF
THUNDERSTORMS.

WASULA
Special weather statement, Jul 9, 2:05 PM EDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
205 PM EDT WED JUL 9 2008

MAZ001-NYZ053-054-VTZ013-091900-
WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-BENNINGTON VT-
NORTHERN BERKSHIRE MA-
205 PM EDT WED JUL 9 2008

...A STRONG THUNDERSTORM IN WESTERN BENNINGTON...NORTHERN RENSSELAER
AND NORTHERN BERKSHIRE COUNTIES...

AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR GRAFTON...OR
ABOUT 6 MILES SOUTHWEST OF HOOSICK FALLS...AND MOVING EAST AT 16 MPH.

THE THUNDERSTORM WILL BE NEAR...
HOOSICK FALLS BY 220 PM EDT
POWNAL BY 240 PM EDT
BENNINGTON BY 250 PM EDT
6 MILES NORTHWEST OF STAMFORD BY 300 PM EDT

RAINFALL AMOUNTS WILL RANGE FROM A QUARTER OF AN INCH TO AN INCH
FROM THIS THUNDERSTORM.

WASULA
Special weather statement, Jul 9, 2:53 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
253 PM EDT WED JUL 9 2008

CTZ001-013-NYZ065-066-091945-
WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-NORTHERN LITCHFIELD CT-
SOUTHERN LITCHFIELD CT-
253 PM EDT WED JUL 9 2008

...STRONG THUNDERSTORMS IN SOUTHEASTERN DUTCHESS AND IN LITCHFIELD
COUNTIES...

AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM CORNWALL BRIDGE TO KENT TO PAWLING...OR ALONG A
LINE EXTENDING FROM 13 MILES WEST OF TORRINGTON TO 13 MILES NORTH OF
NEW MILFORD TO PAWLING...AND MOVING EAST AT 24 MPH.  RAINFALL
AMOUNTS OF UP TO ONE INCH ARE POSSIBLE WITH THESE STORMS.

THUNDERSTORMS WILL BE NEAR...
GAYLORDSVILLE BY 300 PM EDT
NEW PRESTON BY 310 PM EDT
NEW MILFORD BY 315 PM EDT
TORRINGTON...LITCHFIELD AND LITCHFIELD GREEN BY 320 PM EDT
WOODBURY CENTER...WOODBURY AND THOMASTON BY 340 PM EDT
TERRYVILLE BY 345 PM EDT

ELH/TAW
Local storm report, Jul 9, 3:04 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
304 PM EDT WED JUL 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND DMG     BRATTLEBORO             42.86N 72.57W
07/09/2008                   WINDHAM            VT   DEPT OF HIGHWAYS

            NUMEROUS TREES AND POWERLINES DOWN. ROUTE 5 WAS PARTIALLY
            CLOSED BETWEEN BRATTLEBORO AND GUILFORD.

&&

BGM
Special weather statement, Jul 9, 3:40 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
340 PM EDT WED JUL 9 2008

CTZ001-013-092030-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-
340 PM EDT WED JUL 9 2008

...A STRONG THUNDERSTORM IN LITCHFIELD COUNTY...

AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR NEW
PRESTON...OR ABOUT 9 MILES NORTHEAST OF NEW MILFORD...AND MOVING EAST
AT 23 MPH.

THE THUNDERSTORM WILL BE NEAR...
LITCHFIELD AND LITCHFIELD GREEN BY 355 PM EDT
THOMASTON BY 405 PM EDT
6 MILES SOUTH OF TORRINGTON BY 410 PM EDT
6 MILES NORTH OF TERRYVILLE BY 415 PM EDT
6 MILES SOUTH OF NEW HARTFORD BY 430 PM EDT

RAINFALL AMOUNTS MAY REACH AN INCH AN HOUR FROM THIS THUNDERSTORM.

WASULA
Special weather statement, Jul 9, 3:45 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
345 PM EDT WED JUL 9 2008

MAZ001-NYZ054-VTZ013-092030-
EASTERN RENSSELAER NY-BENNINGTON VT-NORTHERN BERKSHIRE MA-
345 PM EDT WED JUL 9 2008

...A STRONG THUNDERSTORM IN NORTHERN RENSSELAER COUNTY MOVING INTO
SOUTHERN BENNINGTON AND NORTHERN BERKSHIRE COUNTIES...

AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR BERLIN...OR
ABOUT 11 MILES WEST OF NORTH ADAMS...AND MOVING NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHWEST OF NEW ASHFORD BY 350 PM EDT
WESTON FIELD...WILLIAMSTOWN AND POWNAL BY 400 PM EDT
7 MILES NORTHWEST OF ADAMS BY 405 PM EDT
NORTH ADAMS BY 410 PM EDT
STAMFORD AND 7 MILES NORTHWEST OF FLORIDA BY 420 PM EDT
READSBORO BY 430 PM EDT

RAINFALL RATES MAY APPROACH AN INCH AN HOUR FROM THIS THUNDERSTORM.

WASULA

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 4:20 PM EDTAreal Flood AdvisoryALYRensselaer83 min

Nearby

Flash Flood Warnings in New York, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.